MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a neurovascular procedure the subject guidewire tip fractured during use.The 1 cm fractured subject guidewire tip was left in the cavernous sinus; however, the place where the fractured subject guidewire tip remained was the space to fill with a coil.It was reported that the patients anatomy was severely tortuous.The subject guidewire was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the guidewire was seen to be kinked at 140cm.The guidewire was seen to be fractured at 213cm from the proximal end with the core and platinum wire exposed.Close to the guidewire distal tip end there seem to be an irregular shape/ damage.The distal tip fragment was not returned.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that while searching the route in cavernous sinus, it was confirmed that the distal tip did not follow when the subject guidewire was pulled.When the guidewire was removed, about 1 cm of the tip was fractured and remained in the cavernous sinus; however, the place where its remained was the space to fill with a coil.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was severely tortuous.The guidewire was returned and it was confirmed that the distal nitinol tubing and core wire had been fractured.There was kinking noted to the guidewire and some damage/deformation noted adjacent to the guidewire fracture site.It is probable that the guidewire was damaged as a result of the difficulties experienced trying to advance the guidewire through the patients anatomy, the damage noted is indicative of excessive forces being applied to the wire.An assignable cause of procedural factors will be assigned to the reported guidewire broken/fractured during use and un-retrieved device fragments and to the analyzed guidewire kinked/bent, guidewire distal tip damaged and guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19102114
Report Number3012931345-2024-00059
Device Sequence Number7407679
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public07613327508611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Catalogue NumberSSUP215STR
Device Lot Number250881
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHRON10 CATHETER (UNKNOWN).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown